Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 84, NWS Springfield, MO

December 18, 2021Oregon County, Missouri

NWS Springfield, MO issued this areal flood warning at Dec 18, 2021, 8:54 PM CST for Oregon County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 8:54 PM CST (02:54 UTC)
Expired
Dec 19, 2021, 8:49 AM CST
In force
12 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Oregon County, MO

The radar

The Memphis radar (KNQA), 182 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WGUS43 KSGF 190254
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
854 PM CST Sat Dec 18 2021

MOC149-191500-
/O.NEW.KSGF.FA.W.0084.211219T0254Z-211219T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oregon MO-
854 PM CST Sat Dec 18 2021

...FLOOD WARNING IN EFFECT UNTIL 9 AM CST SUNDAY...

* WHAT...Flooding caused by recent excessive rainfall is expected.

* WHERE...A portion of south central Missouri, including the 
  following county, Oregon.

* WHEN...Until 900 AM CST Sunday.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring.

* ADDITIONAL DETAILS...
  - At 851 PM CST, gauge reports indicated heavy rain due to
    Ongoing flooding. Flooding is already occurring in the warned
    area.
  - Some locations that will experience flooding include areas
    along the Eleven Point River in eastern Oregon County.
    .
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3650 9137 3676 9143 3675 9112 3673 9112
      3671 9112 3669 9112 3662 9112 3660 9112
      3659 9112 3656 9113 3655 9113 3653 9113
      3651 9113 3650 9113 3650 9116 3650 9126


$$

DSA
1 follow-up statement
344 
WGUS83 KSGF 191449
FLSSGF

Flood Statement
National Weather Service Springfield MO
849 AM CST Sun Dec 19 2021

MOC149-191459-
/O.CAN.KSGF.FA.W.0084.000000T0000Z-211219T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oregon MO-
849 AM CST Sun Dec 19 2021

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for a portion of south central 
Missouri, including the following county, Oregon.

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3650 9137 3676 9143 3675 9112 3673 9112
      3671 9112 3669 9112 3662 9112 3660 9112
      3659 9112 3656 9113 3655 9113 3653 9113
      3651 9113 3650 9113 3650 9116 3650 9126


$$

DC

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Dec 18, 6:01 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Dec 18, 6:01 PM CST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
601 PM CST Sat Dec 18 2021

Key Messages:

1. Dangerous residual flooding.

2. Chilly nights on tap.

3. Dry through the next 7 days and probably through the end of
the month.

.SHORT TERM...(This evening through Sunday)

Impressive flooding was ongoing across the eastern Ozarks this
afternoon as 2 to 6 inches of widespread rainfall forced numerous
streams, creeks, and rivers to flood roadways across the region.
Flood warnings have been extended through 9pm this evening.

For tonight, temperatures will drop into the upper teens and low
20s for most locations. North breezes will persist at around 5 to
10 mph.

Light southerly winds will return on Sunday as split flow evolves
across the nations midsection. Temperatures will remain chilly
with highs only warming into the low to mid 40s.

.LONG TERM...(Monday through Saturday)

A closed off upper level low pressure system will track across the
deep south Monday through Wednesday, forcing a dry continental
airmass well through the Yucatan Peninsula. This will eliminate
any precipitation chances for the Ozarks at least through the end
of the month.

Fast zonal flow through the rest of the week will also contribute
in several days of dry weather. A series of weak frontal systems
will swing through the Ozarks next work week. There will be little
moisture available for precipitation. An overall warming trend is
expected, with highs reaching the 60s on a daily basis from
Thursday through Saturday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 552 PM CST Sat Dec 18 2021

KSGF/KJLN/KBBG tafs: MVFR ceilings persist over eastern KS/western
MO and expect they will gradually scatter out with high pressure
moving in from the west. Will monitor timing with guidance varying
on how fast the clouds break up. North-northwest winds will
diminish.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...DSA
Hazardous weather outlook, Dec 18, 1:33 PM CST, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
133 PM CST Sat Dec 18 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
133 PM CST Sat Dec 18 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 9:01 PM CSTAreal Flood WarningSGFShannon12 hr

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.